Zdrovia Logo
Outcome MeasuresFree calculator, no signup

DASH Calculator

Score a QuickDASH-style upper-extremity assessment below, free, no account. In a real chart, the same block scores it automatically at every visit and charts the trend for you.

QuickDASH
0 of 11 answered
1.Opening a tight or new jar
1 = no difficulty · 5 = unable
2.Doing heavy household chores
1 = no difficulty · 5 = unable
3.Carrying a shopping bag or briefcase
1 = no difficulty · 5 = unable
4.Washing your back
1 = no difficulty · 5 = unable
5.Using a knife to cut food
1 = no difficulty · 5 = unable
6.Recreational activities requiring some force (golf, hammering, etc.)
1 = no difficulty · 5 = unable
7.Arm, shoulder, or hand pain
1 = no difficulty · 5 = unable
8.Pain interfering with sleep
1 = no difficulty · 5 = unable
9.Usual social activities limited by an arm, shoulder, or hand problem
1 = no difficulty · 5 = unable
10.Daily work or activities limited by an arm, shoulder, or hand problem
1 = no difficulty · 5 = unable
11.Weakness in your arm, shoulder, or hand
1 = no difficulty · 5 = unable
Answer every item to see the score.
This runs entirely in your browser. Nothing here is saved anywhere. Sign in to score it against a real patient and have it charted automatically.

Disabilities of the Arm, Shoulder and Hand (QuickDASH)

What the QuickDASH measures

The QuickDASH is the 11-item short form of the Disabilities of the Arm, Shoulder and Hand (DASH) questionnaire, developed by the Institute for Work & Health in Toronto. It measures upper-limb function and symptoms across diagnoses, from shoulder impingement to carpal tunnel syndrome.

The result runs from 0 to 100, and higher means more disability.

How to score the QuickDASH

  1. The patient rates each of the 11 items from 1 (no difficulty) to 5 (unable).
  2. Add the responses and divide by the number of items answered to get the mean.
  3. Subtract 1 and multiply by 25: QuickDASH = ((sum ÷ n) − 1) × 25.

At least 10 of the 11 items must be answered for a valid score. The optional work and sports/performing-arts modules are scored separately with the same formula.

Interpreting the score

The QuickDASH has no official severity bands. Read the number as a position between no disability (0) and the most severe disability (100), and compare it with the patient's earlier scores.

ScoreWhat it reflects
0No reported difficulty or symptoms
About 10–20Typical range reported for the general population without an upper-limb problem
40–60Substantial limitation in daily upper-limb tasks
100Unable to perform any listed activity

Population figures vary by age and study. Use them for context, not as cut-offs.

What counts as a meaningful change

Published minimal clinically important differences for the QuickDASH range from about 8 to 16 points, depending on the condition and study. The calculator above uses roughly 15 points, a commonly cited threshold for mixed upper-limb conditions.

For the full 30-item DASH, a change of about 10 points is commonly used.

Using the QuickDASH in your clinic

Hand therapists and physiotherapists use the QuickDASH at intake and discharge for shoulder, elbow, wrist and hand conditions, where one measure is needed across different diagnoses. In Zdrovia, the score is saved to the chart at each visit and graphed automatically. See how that works for physiotherapy clinics.

Frequently asked questions

How do you calculate a QuickDASH score?

Add the 11 item responses (each 1–5), divide by the number answered, subtract 1, and multiply by 25. At least 10 items must be answered.

What is the difference between the DASH and the QuickDASH?

The DASH has 30 items; the QuickDASH is an 11-item short form with the same 0–100 scoring direction. The QuickDASH is quicker to complete and is often used in routine practice.

What is a good QuickDASH score?

Lower is better, with 0 meaning no disability. People without an upper-limb problem typically score in the low teens or below.

What is the MCID for the QuickDASH?

Estimates range from about 8 to 16 points depending on the population. Around 15 points is commonly used for mixed upper-limb conditions.

Is the QuickDASH free to use?

The DASH and QuickDASH are copyrighted by the Institute for Work & Health. Clinical use is generally free, but reproduction in publications or commercial products needs permission.

Sources

This page is a reference for clinicians, not medical advice. Scoring conventions and change thresholds vary between studies; follow your profession's guidance and the instrument's official user manual.

How it works in the app

Score once. Trend forever.

1

Drop in the block

Add an Outcome Measure Smart Block to any upper-extremity chart template: intake, re-assessment, or discharge.

2

Score it in the visit

The patient answers, or you do it with them. The total computes live, the same way PHQ-9 and GAD-7 already do in Zdrovia today.

3

Watch it trend

Every score across every visit lands on one chart automatically, no spreadsheet, no re-typing old scores to see if the patient is improving.

No spreadsheet required

The score you enter is the graph you get

Because a scored questionnaire is a structured field and not a paragraph in a note, every visit's total lands on the same trend line the moment it's saved, the same mechanism already charting PHQ-9 and GAD-7 in the live product.

  • Reference lines for clinically meaningful change, not just raw movement
  • Compare against intake automatically, no manual lookup
  • Exportable for a referral or an insurer's progress report
  • Works the same for any scale your clinic defines
QuickDASH
Automatically charted every time it's scored in a visit
Down 50 points since intake
Dashed line marks the first clinically meaningful change
What's underneath

One scoring engine, any instrument

Any validated instrument

QuickDASH is the same shape of problem PHQ-9 and GAD-7 already solve in the live product: fixed items, a weighted total, a threshold for meaningful change.

Item-level flags, not just a total

A single alarming answer can surface immediately instead of getting averaged away into the total score.

Trend graphs for free

Because the score is a structured field and not a paragraph of prose, it's chartable the moment it's saved.

Build the ones you need

Custom Smart Blocks let your clinic define its own scored scale with the same item-and-band structure.

Stop re-typing last visit's score.

Outcome measures come with every Zdrovia account, alongside AI Scribe, charting, booking, and inventory.